| Model Number |
RBYLP0102 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the prostate artery using a ruby coil lp.During the procedure, a ruby coil lp would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using non-penumbra coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Additional resistance was encountered due to the kink in the pusher assembly near the mid-joint.The embolization coil was able to be advanced out of its introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.